MAUDE Adverse Event Report: ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

ABBOTT VASCULAR DRAGONFLY¿ OPTIS¿ IMAGING CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Catalog Number C408646
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the dragonfly optis imaging catheter was to be used during the procedure; however, while flushing the catheter, contrast flowed from a hole in the catheter approximately 1.5cm from the tip.Therefore, the device was not used in the patient.The procedure was completed using another dragonfly catheter.There was no patient involvement and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Subsequent to the initially filed report, additional information was received.Return device analysis noted a steady stream of liquid was observed exiting the purge port, and no other locations.There was no fluid observed leaking anywhere on the device with the purge port plugged, suggesting that the reported leak from the tip was actually the purge port purging proximal to the distal tip.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis and functional testing were performed on the returned device.The reported leak and ¿a hole at the tip of the device¿ were unable to be confirmed, as the returned device was able to be purged as expected with purged liquid exiting the designated purge hole.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other similar complaints reported from this lot.The investigation determined that the cause for reported leak and ¿a hole at the tip of the device¿ were unable to be confirmed.The catheter side arm luer was connected to a syringe filled with liquid, and a liquid purge test was performed to check for a leak, as reported.A steady stream of liquid was observed exiting the purge port, and no other locations.There was no damage/hole noted to the catheter distal tip, and liquid exited proximally from the distal tip and through the dedicated purge hole.It should be noted that optis and opstar model catheters have a dedicated purge hole located proximal to the guidewire exchange minirail, on the distal portion of the sheath.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
DRAGONFLY¿ OPTIS¿ IMAGING CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT MEDICAL REG#3009600098
4 robbins rd
westford MA 01886
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key18445482
Report Number2024168-2024-00168
Device Sequence Number20539650
Product Code DQO
UDI-Device Identifier00183739000654
UDI-Public00183739000654
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K141769 
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2025
Device Catalogue NumberC408646
Device Lot Number9096504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date01/04/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown